What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jul 7, 6:48 PM EST, 26 minutes earlier.
Area forecast discussion, Jul 7, 6:48 PM EST, 26 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
748 PM EDT Fri Jul 7 2017
.SYNOPSIS...
A weak mid-level disturbance moving eastward from western New York
will bring continued showers and thunderstorms into this evening,
with the strongest storms expected across northern New York into
northwestern Vermont. Small hail, gusty winds, and brief heavy
downpours are expected. Abundant cloud cover with another round
of showers and possible thunderstorms is possible on Saturday,
as a cold front moves into the North Country. The most
widespread shower activity is expected during the morning into
the early afternoon hours, with gradual clearing later in the
day. Slight cooler temperatures and lower humidity levels are
expected on Sunday.
&&
.NEAR TERM /THROUGH SATURDAY NIGHT/...
As of 333 PM EDT Friday...Multi-cellular convective storms are
ongoing at 1930Z near the eastern slopes of the Adirondacks
enewd into the Champlain Valley. Have seen some briefly heavy
rain (KPBG) and reports of wind gusts of 25-30 mph thus far.
Also getting some isold tstm development along the spine of the
northern Green Mtns. As anticipated, getting some brief stronger
cores, but mid-level weakness in the hodograph (flow <20kts) is
limiting overall convective structure and organization.
Continuing to expect a few stronger cores with brief hail/gusty
winds possible, along with heavy downpours, thru the early
evening hrs. Instability is highest across nrn NY into nwrn VT,
with SBCAPE values 1500-2000 J/kg. We'll see the convective
storms gradually weaken as they move ewd across central/ern VT,
especially toward sunset with loss of daytime heating and loss
of steeper low-level lapse rates. Total rainfall generally
0.25-0.5", with localized areas up to 1" rainfall possible with
slower moving/training cells across nern NY/nwrn VT. We'll
continue to monitor convective trends next several hrs.
Will see a bit of a lull in shower activity late this evening
into portions of the overnight hrs. However, stronger shortwave
trough moving in from wrn NY will result in an increase in
shower activity toward daybreak on Saturday across nrn NY, and
across much of VT 12- 18Z Saturday. Anticipate an additional
0.25-0.5" with this activity. May see a few embedded convective
elements with a few rumbles of thunder. Timing is a bit off
though for much of a severe threat. Best chances would be far
ern VT where atmosphere may begin to destabilize before passage
of sfc cold front during the early aftn. We'll need to monitor
that potential in ern VT, but otherwise the early timing and
widespread cloudiness should limit overall instability. Should
see clearing from west-east later Saturday aftn, with drier air
on nw low-level flow during the evening and overnight hours
Saturday night. High temperatures on Saturday generally a few
degrees cooler, mainly in the mid-upr 70s. Lows Saturday night
expected to fall back into the mid 50s.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
As of 333 PM EDT Friday...Fairly quiet to start with a dry
airmass in place across the region. However, moisture will be on
the increase during the day with precipitable water values
climbing from 0.5 to 0.75 inches Sunday morning to 1 to 1.3
inches by Sunday evening. There really isn't that much to hang
your hat on in terms of instability or dynamical support with
CAPE values of a couple hundred Joules, just a weak surface
trough in the area and no real mid or upper level shortwaves. We
will still remain under the influence of a broad upper level
trough and its cyclonic flow, so can't rule out a diurnally
driven shower or thunderstorm but do not expect much in the way
of radar coverage.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 333 PM EDT Friday...A mean broad upper trough will remain
in place over the Great Lakes and northeast US for the upcoming
week. There may be a few times where flow aloft flattens a bit,
but these will be fleeting. Big picture, the weather pattern
will continue to be unsettled with only a few brief 12 to maybe
24 hour windows where we can go with a dry forecast.
Moisture and instability will increase Monday and Tuesday with a
cold front approaching the region on Tuesday. There may be a weak
upper level shortwave that slides across the region on Monday, but a
stronger one will push through (or just south) of the area on
Tuesday. So, expect a bit more activity in terms of showers and
threat of thunderstorms with each passing day.
After the cold front pushes through late Tuesday or Tuesday evening,
we should see a bit of atmospheric drying that will just brush the
area briefly before the atmosphere quickly reloads for Thursday when
another cold front approaches the region. By this time,
precipitable water values may be as high as 1.75 inches. For now,
it appears that mid and upper level shortwave energy will be out of
phase with the arrival times of the surface features, but this
certainly can change beyond a couple of days out. It will bear
watching, as a convergence of highest available moisture, a surface
front and mid and upper level dynamical support will lead to an
active weather day.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Through 00Z Sunday...Convective storms are still persisting and
look like they will continue thru 03Z this evening. The
northern stations, KMSS/KPBG/KBTV right now look to be the best
bet for thunderstorm activity while other locations should be
trending more towards just showers. Outside of the thunderstorm
activity, generally VFR thru midnight tonight. May see some
lower clouds with light winds and moist low-level conditions
06-12Z Saturday. Included MVFR ceilings at MPV/SLK during the
pre-dawn hours. Another mid- level trough approaching from the
eastern Great Lakes and an associated cold front will bring an
additional period of showers during Saturday morning through
midday. Can't rule out a few embedded rumbles of thunder.
Intervals of MVFR conditions possible areawide during 12-18Z
Saturday.
Outlook...
Saturday Night: VFR. NO SIG WX.
Sunday: VFR. Breezy. Chance SHRA.
Sunday Night: VFR. Chance SHRA.
Monday: VFR. Chance SHRA...Slight Chance TSRA.
Monday Night: VFR. Chance SHRA...Slight Chance TSRA.
Tuesday: VFR. Likely SHRA...Slight Chance TSRA.
Tuesday Night: VFR. Chance SHRA...Slight Chance TSRA.
Wednesday: VFR. NO SIG WX.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.
&&
SYNOPSIS...Banacos
NEAR TERM...Banacos
SHORT TERM...JK
LONG TERM...JK
AVIATION...Banacos/Verasamy
Hazardous weather outlook, Jul 7, 10:59 AM EST, 8 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
1159 AM EDT Fri Jul 7 2017
NYZ026>031-034-035-087-VTZ001-002-005-006-008-009-011-016>018-081600-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Western Chittenden-Lamoille-Washington-
Western Addison-Western Rutland-Eastern Franklin-Eastern Chittenden-
Eastern Addison-
1159 AM EDT Fri Jul 7 2017
This Hazardous Weather Outlook is for northern New York, central
Vermont, northwest Vermont and southern Vermont.
.DAY ONE...This Afternoon and Tonight.
Scattered showers and thunderstorms are expected this afternoon
across portions of northern New York and western Vermont. A few
stronger storms are possible, containing gusty winds and small hail,
in addition to dangerous cloud-to-ground lightning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VTZ003-004-007-010-012-019-081600-
Orleans-Essex-Caledonia-Orange-Windsor-Eastern Rutland-
1159 AM EDT Fri Jul 7 2017
This Hazardous Weather Outlook is for central Vermont, northeast
Vermont and southern Vermont.
.DAY ONE...This Afternoon and Tonight.
A few thunderstorms are possible this evening across central and
eastern Vermont. Cloud to ground lightning is expected to be the
primary threat.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 7, 3:40 PM EST, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Burlington VT
440 PM EDT FRI JUL 7 2017
VTZ008-010-072145-
Washington-Orange-
440 PM EDT FRI JUL 7 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ORANGE AND
SOUTHWESTERN WASHINGTON COUNTIES...
At 439 PM EDT, a strong thunderstorm was located over Roxbury, moving
southeast at 10 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm, in addition to dangerous cloud-to-ground lightning.
Locations impacted include...
Braintree Hill, Northfield Village, Orange, Washington, Northfield,
Websterville, Randolph, Roxbury, Williamstown, Brookfield, Braintree,
Chelsea, Barre Town, Berlin, Waitsfield, Warren, Tunbridge, East
Brookfield, East Randolph and Randolph Center.
Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4388 7255 4400 7276 4403 7274 4403 7275
4406 7286 4420 7274 4416 7236
TIME...MOT...LOC 2039Z 305DEG 8KT 4409 7273
BANACOSSpecial weather statement, Jul 7, 4:13 PM EST, 3 hours 1 minute before
Special Weather Statement
National Weather Service Burlington VT
513 PM EDT FRI JUL 7 2017
NYZ027-030-072215-
Northern Franklin-Southern Franklin-
513 PM EDT FRI JUL 7 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN COUNTY...
At 512 PM EDT, a strong thunderstorm was located near Malone, moving
east at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm, along with dangerous cloud to ground lightning.
Locations impacted include...
Bangor, Malone, Burke, Chateaugay, Constable, Earlville, Fort
Covington Center, West Bangor, Whippleville, Burke Center, Westville
Center, North Burke, North Bangor and Brainardsville.
Very heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4477 7402 4480 7448 4499 7446 4500 7403
TIME...MOT...LOC 2112Z 282DEG 11KT 4488 7436
BANACOS
Special weather statement, Jul 7, 4:24 PM EST, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Burlington VT
524 PM EDT FRI JUL 7 2017
VTZ010-012-072230-
Windsor-Orange-
524 PM EDT FRI JUL 7 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ORANGE AND NORTH
CENTRAL WINDSOR COUNTIES...
At 522 PM EDT, a strong thunderstorm was located over Braintree Hill,
moving southeast at 10 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm, in addition to dangerous cloud to ground lightning.
Locations impacted include...
Braintree Hill, Rochester, Braintree, Chelsea, Bethel, Brookfield,
Randolph, Royalton, Tunbridge, East Brookfield, East Randolph,
Brookfield Center, West Braintree, Mount Cushman State Park, Randolph
Center, East Bethel, West Bethel, East Braintree, Rood State Park and
West Brookfield.
Very heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4387 7286 4403 7274 4402 7272 4401 7268
4405 7266 4400 7243 4377 7259
TIME...MOT...LOC 2122Z 296DEG 7KT 4396 7269
BANACOSSpecial weather statement, Jul 7, 5:13 PM EST, 2 hours 1 minute before
Special Weather Statement
National Weather Service Burlington VT
613 PM EDT FRI JUL 7 2017
NYZ027-028-030-031-072315-
Eastern Clinton-Northern Franklin-Southern Franklin-Western Clinton-
613 PM EDT FRI JUL 7 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CLINTON AND NORTHERN
FRANKLIN COUNTIES...
At 612 PM EDT, a strong thunderstorm was located over Malone, moving
east at 15 mph. Dangerous cloud to ground lightning is occurring
with this storm, and heavy rainfall will cause ponding on roadways.
Locations impacted include...
Plattsburgh International Airport, Plattsburgh, Beekmantown, Saranac,
Mooers, Moira, Altona, Bangor, Fort Covington, Bombay, Ellenburg
Depot, Bryants Mill, Lyon Mountain, Burke, Merrill, Brushton, Malone,
Churubusco, Jericho and Chateaugay.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4464 7346 4465 7458 4500 7463 4499 7408
4501 7347
TIME...MOT...LOC 2212Z 273DEG 15KT 4487 7433
BANACOSSpecial weather statement, Jul 7, 6:39 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Burlington VT
739 PM EDT FRI JUL 7 2017
NYZ026-027-030-087-080045-
Northern St. Lawrence-Northern Franklin-Southern
Franklin-Southwestern St. Lawrence-
739 PM EDT FRI JUL 7 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FRANKLIN AND
NORTHEASTERN ST. LAWRENCE COUNTIES...
At 739 PM EDT, a strong thunderstorm was located near Brasher Falls,
moving east at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm, in addition to dangerous cloud to ground lightning.
Locations impacted include...
Massena, Moira, Bangor, Fort Covington, Bombay, Malone, Bryants Mill,
Massena International Airport - Richards Field, Helena, Brasher
Falls, Burke, St. Regis, Brushton, Lawrenceville, Chateaugay,
Dickinson, Constable, Hopkinton, North Stockholm and Fort Covington
Center.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4499 7474 4501 7467 4499 7410 4467 7404
4468 7460 4472 7461 4468 7470 4468 7494
4496 7497 4497 7497 4495 7495 4497 7496
4499 7489 4497 7493 4497 7488 4500 7489
4501 7483
TIME...MOT...LOC 2339Z 270DEG 20KT 4478 7473
BANACOSLocal storm report, Jul 7, 7:14 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
814 PM EDT FRI JUL 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM FLASH FLOOD BANGOR 44.81N 74.40W
07/07/2017 FRANKLIN NY EMERGENCY MNGR
WATER OVER 1 TO 2 MILE SECTION OF COUNTY ROUTE 8.
&&
EVENT NUMBER BTV1702056
BANACOS